Drug-Induced Proarrhythmia: QT Interval Prolongation and Torsades de Pointes
Drug-induced torsades de pointes (TdP), a life-threatening polymorphic ventricular tachycardia associated with prolongation of the QT interval, has been the main safety reason for the withdrawal of non-cardiac agents from clinical use over the last decade. This complication is commonly referred to as drug-induced proarrhythmia. The present review highlights on the mechanisms underlying the drug-induced QT interval prolongation and TdP as well as on the identification of easily recognized risk factors that predispose to this potentially life-threatening condition.
a. Authors retain copyright and grant the journal right of first publication with the work simultaneously licensed under a Creative Commons Attribution License that allows others to share the work with an acknowledgement of the work's authorship and initial publication in this journal.
b. Authors are able to enter into separate, additional contractual arrangements for the non-exclusive distribution of the journal's published version of the work (e.g., post it to an institutional repository or publish it in a book), with an acknowledgement of its initial publication in this journal.
c. Authors are permitted and encouraged to post their work online (e.g., in institutional repositories or on their website) prior to and during the submission process, as it can lead to productive exchanges, as well as earlier and greater citation of published work (See The Effect of Open Access).